Add like
Add dislike
Add to saved papers

EDUCATION FROM DERMATOLOGISTS: THE SIMULTANEOUSLY DEVELOPMENT OF 16 KERATINOCYTIC CANCERS AFTER USE OF METFORMIN IN COMBINATION WITH LOSARTAN/ HYDROCHLOROTHIAZIDE, METOPROLOL AND NIFEDIPINE- IMPORTANT LINKS TO DRUG RELATED (PHOTO)-NITROSO-CARCINOGENESIS AND ONCOPHARMACOGENESIS.

Georgian Medical News 2024 Februrary
Oncopharmacogenesis and Drug-Induced Skin cancer related Nitrosogenesis are newly introduced concepts in the medical literature that owe their genesis or presence to the carcinogens/ mutagens, also known as nitrosamines/NDSRIs, which are present in a heterogeneous class of drugs. The contribution to the origin of these 2 concepts is entirely due to 1) the functions and efficacy of FDA in terms of control and identification of these carcinogens, and 2) the establishment of clinicopathological correlations by the dermatologists, occurring during drug intake. According to recent FDA data, the concentration of NDMA in just one metformin tablet could be up to more than 5-fold increased. The intake of 3 to 6 tablets per day should result in a carcinogen intake that is 15 to 30 times elevated within the day and within the monomedication alone. It is these circumstances that paraphrase/ ˝betonate˝ concepts such as Onco-Pharmacogenesis and Drug-mediated Nitrosogenesis of skin cancer. Although not officially declared, these mutagens are present and have been in forced tolerance mode for the last 30-40 years. And after their intake, multiple cancers have been found to develop. The concomitant use of other nitrosamine-contaminated drugs such as losartan/hydrochlorothiazide, metoprolol and nefidipine should certainly not be surprising when it could also be associated with the development of exactly 16 keratinocytic tumours as in the case presented by us. Recent evidence in medical literature has linked the nitrosamine N-nitrosomorpholine (NMOR) with the direct development of its subsequent mutagenic action in rodents following irradiation with UVA. This fact leaves open the question of the potentially available photocarcinogenic action of the other nitrosamines in humans found in medicinal preparations. This is what necessitates a clarification of the concept of Photo-Nitroso-Carcinogenesis/ Oncogenesis in humans and its relationship to skin cancer. The overlap of the mutational patterns of some of the nitrosamine-induced mutations in target genes such as p53 and RAS oncogenes, with those of UV light-induced mutations - or practically the same ones mentioned above, suggest a possible significant role of the Drug-Induced Photo-Nitroso-Carcinogenesis of keratinocyte cancer in the context of Onco-Pharmacogenesis. Future analyses should focus on elucidating the photocarcinogenic effect of nitrosamines in drug preparations and differentiating Skin cancer Nitrosogenesis from ˝pure˝ Photo-Carcinogenesis and Nitroso-Photo-Carcinogenesis. The localization of the tumors in the area of the UV-exposed sites within the potential/actual contamination of the 4 preparations (simultaneously) in the described patient are indicative of a possible pathogenetic influence in the context of the already mentioned Nitroso-(Photo)carcinogenesis. Polycontamination of polymedication remains a so far unresolvable problem.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app